Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effects of using Herbalife having HIV
May 17, 2014

I've been HIV poz for 13 years, currently undetectable, and taking Atripla. I've been toying with starting Herbalife but I haven't been able to find any info on the effects for HIV poz people. What are your thoughts regarding taking Herbalife and being HIV poz?

Response from Dr. Young

Hello and thanks for posting.

You'll read on this forum that in contrast to some others, I don't believe that it's either necessary nor beneficial to take supplements or vitamins.

In developed countries, like the US, most people get adequate calories, minerals and vitamins from the food that they eat. There are a few exceptions to this- and people with known disease and vitamin or mineral deficiencies should take supplements; such as iron deficiency anemia, or osteoporosis and calcium or vitamin D deficiency.

Outside of these situations, I think that vitamins and supplements are unneeded, and actually might be harmful.

For more information about this topic, I suggest reading Dr. Paul Offit's book, Do you believe in magic?

BY



Previous
PEP and Pregnancy
Next
number of Truvada a week

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement